Alert archive / Nevada / Freeze Warnings in 2012

Freeze Warning 2, NWS Elko, NV

June 5, 20126 counties in Nevada

NWS Elko, NV issued this freeze warning at Jun 5, 2012, 2:33 AM PDT for 6 counties in Nevada. It took effect at Jun 6, 2012, 12:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2012, 2:33 AM PDT (09:33 UTC)
In effect from
Jun 6, 2012, 12:00 AM PDT
Expired
Jun 6, 2012, 8:00 AM PDT
In force
8 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-288 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS75 KLKN 050933
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
233 AM PDT TUE JUN 5 2012

...SUB-FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING...

.A STRONG COLD FRONT HAS MOVED THROUGH THE REGION. BEHIND THE
FRONT...MUCH COLDER AIR WILL MOVE INTO THE REGION TODAY AND
TONIGHT. LOWS EARLY WEDNESDAY MORNING ARE EXPECTED TO FALL BELOW
FREEZING IN MANY VALLEY LOCATIONS.

NVZ030-031-035>039-060000-
/O.UPG.KLKN.FZ.A.0003.120606T0700Z-120606T1500Z/
/O.NEW.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
233 AM PDT TUE JUN 5 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT

* TEMPERATURES: FALLING TO BETWEEN 24 AND 32 DEGREES.

* TIMING: THE COLDEST TEMPERATURES WILL OCCUR NEAR DAWN 
  WEDNESDAY MORNING. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA
  SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL
  PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO
  SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP
  SUMMIT...ELKO...SPRING CREEK...CARLIN

* IMPACTS: SUB-FREEZING TEMPERATURES WILL CAUSE DAMAGE TO 
  UNPROTECTED TENDER VEGETATION ON WEDNESDAY MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ034-040-060000-
/O.NEW.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...TONOPAH...ROUND MOUNTAIN
233 AM PDT TUE JUN 5 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
WEDNESDAY. 

* TEMPERATURES: FALLING TO BETWEEN 24 AND 32 DEGREES.

* TIMING: THE COLDEST TEMPERATURES WILL OCCUR NEAR DAWN 
  WEDNESDAY MORNING. 

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON
  PASS...ROUND MOUNTAIN

* IMPACTS: SUB-FREEZING TEMPERATURES WILL CAUSE DAMAGE TO 
  UNPROTECTED TENDER VEGETATION ON WEDNESDAY MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RCM
4 follow-up statements
434 
WWUS75 KLKN 051935
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1235 PM PDT TUE JUN 5 2012

...WIDESPREAD FREEZING TEMPERATURES WEDNESDAY MORNING...
...AREAS OF FROST ACROSS NORTHERN NEVADA WEDNESDAY MORNING...

.AN UNSEASONABLY COLD AIRMASS WILL CONTINUE TO FILTER INTO NEVADA
THIS AFTERNOON AND TONIGHT. CLEARING SKIES AND LIGHT WINDS WILL
DEVELOP OVERNIGHT...ALLOWING FOR WIDESPREAD FREEZING TEMPERATURES 
BY SUNRISE WEDNESDAY MORNING. WITH RECENT PRECIPITATION AND WET
GROUND...PORTIONS OF NORTHERN NEVADA WILL EXPERIENCE AREAS OF
FROST LATE TONIGHT AND WEDNESDAY MORNING.

NVZ030-031-034>040-061500-
/O.CON.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN
1235 PM PDT TUE JUN 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT WEDNESDAY. 

* TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES.

* TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO OCCUR LATE
  TONIGHT THROUGH DAWN WEDNESDAY MORNING...GENERALLY 3 AM THROUGH 6
  AM.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
  ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
  AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO
  SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP
  SUMMIT...ELKO...SPRING CREEK...CARLIN

* IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES
  ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE
  CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION
  PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING THE
  EARLY GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TURNER
551 
WWUS75 KLKN 051940
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1240 PM PDT TUE JUN 5 2012

...WIDESPREAD FREEZING TEMPERATURES WEDNESDAY MORNING... 
...AREAS OF FROST ACROSS NORTHERN NEVADA WEDNESDAY MORNING...

.AN UNSEASONABLY COLD AIRMASS WILL CONTINUE TO FILTER INTO NEVADA
THIS AFTERNOON AND TONIGHT. CLEARING SKIES AND LIGHT WINDS WILL
DEVELOP OVERNIGHT...ALLOWING FOR WIDESPREAD FREEZING TEMPERATURES
BY SUNRISE WEDNESDAY MORNING. WITH RECENT PRECIPITATION AND WET
GROUND...PORTIONS OF NORTHERN NEVADA WILL EXPERIENCE AREAS OF
FROST LATE TONIGHT AND WEDNESDAY MORNING.

NVZ030-031-034>040-060745-
/O.CON.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN
1240 PM PDT TUE JUN 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT WEDNESDAY. 

* TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES.

* TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO OCCUR LATE 
  TONIGHT THROUGH DAWN WEDNESDAY MORNING...GENERALLY 3 AM 
  THROUGH 6 AM. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
   ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... 
  AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO 
  SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP 
  SUMMIT...ELKO...SPRING CREEK...CARLIN

* IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES
  ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE
  CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION.
  PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING THE
  EARLY GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TURNER
923 
WWUS75 KLKN 051945
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1245 PM PDT TUE JUN 5 2012

...WIDESPREAD FREEZING TEMPERATURES WEDNESDAY MORNING... 
...AREAS OF FROST ACROSS NORTHERN NEVADA WEDNESDAY MORNING...

.AN UNSEASONABLY COLD AIRMASS WILL CONTINUE TO FILTER INTO NEVADA
THIS AFTERNOON AND TONIGHT. CLEARING SKIES AND LIGHT WINDS WILL
DEVELOP OVERNIGHT...ALLOWING FOR WIDESPREAD FREEZING TEMPERATURES
BY SUNRISE WEDNESDAY MORNING. WITH RECENT PRECIPITATION AND WET
GROUND...PORTIONS OF NORTHERN NEVADA WILL EXPERIENCE AREAS OF
FROST LATE TONIGHT AND WEDNESDAY MORNING.

NVZ030-031-034>040-061500-
/O.CON.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN
1245 PM PDT TUE JUN 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT WEDNESDAY. 

* TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES.

* TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO OCCUR LATE 
  TONIGHT THROUGH DAWN WEDNESDAY MORNING...GENERALLY 3 AM 
  THROUGH 6 AM.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
  ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
  AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO
  SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP
  SUMMIT...ELKO...SPRING CREEK...CARLIN

* IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES 
  ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE 
  CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION. 
  PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING 
  THE EARLY GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TURNER
537 
WWUS75 KLKN 061015
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
315 AM PDT WED JUN 6 2012

...WIDESPREAD FREEZING TEMPERATURES AND AREAS OF FROST THIS MORNING
AND AGAIN THURSDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL PREVAIL OVERNIGHT...ALLOWING
FOR WIDESPREAD FREEZING TEMPERATURES TO OCCUR AGAIN THURSDAY
MORNING. WITH RECENT PRECIPITATION AND WET GROUND...PORTIONS OF
NORTHERN NEVADA WILL EXPERIENCE AREAS OF FROST LATE TONIGHT AND
THURSDAY MORNING.

NVZ031-034-035-038-039-070000-
/O.NEW.KLKN.FZ.W.0003.120607T0700Z-120607T1500Z/
/O.CON.KLKN.FZ.W.0002.000000T0000Z-120606T1500Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
315 AM PDT WED JUN 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. 

* TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES.

* TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO OCCUR FROM 3 AM
  THROUGH 6 AM THIS MORNING AND AGAIN THURSDAY MORNING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... PEQUOP 
  SUMMIT...ELKO...SPRING CREEK...CARLIN 

* IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES 
  ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE 
  CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION. 
  PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING 
  THE EARLY GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ030-036-037-040-061500-
/O.CON.KLKN.FZ.W.0002.000000T0000Z-120606T1500Z/
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN
315 AM PDT WED JUN 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES.

* TIMING: THE COLDEST TEMPERATURES ARE EXPECTED THROUGH 6 AM.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...
  TONOPAH...ROUND MOUNTAIN 

* IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES 
  ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE 
  CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION. 
  PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING 
  THE EARLY GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Jun 4, 6:25 PM PDT, 8 hours 8 minutes earlier.

Area forecast discussion, Jun 4, 6:25 PM PDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
625 PM PDT MON JUN 4 2012

.SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL PRODUCE GUSTY
WINDS...BLOWING DUST...AND THUNDERSTORMS TO THE GREAT BASIN THIS
EVENING. MUCH COLDER AIR ON TAP FOR TUESDAY BEHIND THE COLD FRONT
WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA.
WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ON TUESDAY NIGHT.
&&

.UPDATE...GETTING REPORTS OF WINDS GUSTS AROUND 70 MPH ALONG COLD
FRONT. UPGRADED WIND ADVISORY FOR EASTERN ZONES TO HIGH WIND
WARNING THROUGH 11 PM TONIGHT. COLD FRONT IS NOW BETWEEN ELKO AND
WELLS.
&&

.PREV DISCUSSION... /ISSUED AT 446 PM /

SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL PRODUCE GUSTY
WINDS...BLOWING DUST...AND THUNDERSTORMS TO THE GREAT BASIN THIS
EVENING. MUCH COLDER AIR ON TAP FOR TUESDAY BEHIND THE COLD FRONT
WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA.
WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ON TUESDAY NIGHT.

AVIATION UPDATE...INTENSE COLD FRONT WILL AFFECT OPERATIONS AT
KEKO THROUGH 02Z. STRONG SW WINDS WILL SWITCH TO WEST WITH GUSTS
TO NEAR 55 KTS POSSIBLE. WIDESPREAD BLDU WILL REDUCE VISIBILITY TO
IFR AT TIMES...AND INCLUDED TEMPO GROUP TO COVER THE 00Z KEKO TAF. BT

PREV DISCUSSION... /ISSUED AT 211 PM /

SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL PRODUCE GUSTY
WINDS...BLOWING DUST...AND THUNDERSTORMS TO THE GREAT BASIN THIS
EVENING. MUCH COLDER AIR ON TAP FOR TUESDAY BEHIND THE COLD FRONT
WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA.
WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ON TUESDAY NIGHT.

SHORT TERM...TONIGHT THROUGH WEDNESDAY. ANOTHER HOT DAY ACROSS
MOST OF THE REGION WITH HIGHS NEAR RECORD LEVELS AS WARM SOUTHERLY
FLOW PUSHES ACROSS NEVADA. CURRENT SATELLITE SHOWS INCREASING
CLOUDS OVER HUMBOLDT COUNTY WITH CUMULUS DEVELOPING OUT AHEAD OF
THE COLD FRONT WITH CLEAR SKIES FROM SOUTHERN THROUGH EASTERN
NEVADA. ALL MODELS INDICATED CONVECTION LATE THIS AFTERNOON INTO
THIS EVENING WITH A SLIGHT CHANCE OF A STRONG OR EVEN SEVERE
THUNDERSTORM IN NORTHERN HUMBOLDT AND EXTREME NE ELKO COUNTY. LI'S
ARE -2 WITH VERY DRY LOW LEVELS WITH INVERTED V TYPE SOUNDINGS.
THE MAIN THREAT WILL BE SOME ISOLATED CONVECTIVE WIND GUSTS
EXCEEDING 50 KTS. OTHERWISE VERY TIGHT PRESSURE GRADIENT AND
STRONG MIXING IS LEADING TO ADVISORY LEVELS WINDS WITH MOST AREAS
REPORTING GUSTS FROM 40 TO 50 MPH. EXPECT THE WINDS TO STAY VERY
GUSTY UNTIL NEAR MIDNIGHT AND THEN THEY WILL TAPER OFF AS MIXING
DECREASES AND COLD FRONT PUSHES INTO EASTERN NEVADA. PORTIONS OF
EASTERN NEVADA WILL CONTINUE TO SEE GUSTY WINDS THROUGH EARLY
MORNING UNTIL THE COLD FRONT PASSES THROUGH NEAR 12Z. AS THE COLD
FRONT PUSHES THROUGH TONIGHT EXPECT AN INCREASE IN POST FRONTAL
SHOWERS WITH MEASURABLE RAIN IN MOST AREAS NORTH OF HIGHWAY 50 ON
TUESDAY. IT WILL BE BREEZY ON TUESDAY ESPECIALLY IN WHITE PINE
AND NORTHERN NYE COUNTIES WITH GUSTS NEAR 30 TO 35 MPH. SNOW
LEVELS WILL BEGIN TO DROP TUESDAY WITH HIGHER ELEVATIONS ABOVE
7,000 PICKING UP SOME ACCUMULATING SNOWS OF 1 TO 3 INCHES. TUESDAY
NIGHT IT WILL CLEAR OUT WITH LIGHT WINDS SO TEMPERATURES ARE
EXPECTED TO PLUMMET INTO THE 20'S AND 30'S IN MOST VALLEY
LOCATIONS. WEDNESDAY EXPECT MODERATING TEMPERATURES...BUT STILL
BELOW NORMAL WITH SUNNY SKIES...EXCEPT FOR A FEW CLOUDS OVER
NORTHERN NEVADA DURING THE AFTERNOON HOURS.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. QUIET WEATHER
RETURNS FOR THE BEGINNING OF THE LONG TERM. NEAR ZONAL FLOW
WEDNESDAY NIGHT BACKS TO SW ONCE AGAIN ON THURSDAY...IN RESPONSE TO
THE NEXT STRONG PACIFIC UPPER LOW APPROACHING THE PAC NW. MUCH
WARMER THURSDAY WITH THE SW FLOW AND INCREASING THICKNESSES...BACK
TO THE UPPER 70S AND LOWER 80S.

12Z GFS/ECMWF IN GOOD AGREEMENT FORECASTING THE NEXT COLD TROUGH TO
ENVELOPE THE PAC NW ON FRIDAY...WITH INCREASING W/SW FLOW AT ITS
BASE ACROSS NEVADA. 700 MB WINDS INCREASE TO NEAR 30 KTS FRIDAY WITH
PREFRONTAL EFFECTS ADDING AN ADDITIONAL SEVERAL DEGREES OF WARMING
ACROSS EASTERN AND CENTRAL NEVADA.

MINOR TIMING DIFFERENCES ASIDE...MEDIUM RANGE MODELS AGREE THE NEXT
COLD FRONTAL PASSAGE WILL OCCUR DURING THE SATURDAY TIME FRAME. THIS
SYSTEM WILL BE MUCH WEAKER THAN ITS PREDECESSOR EARLIER IN THE WEEK.
NONETHELESS...SIGNIFICANT COOLING WILL OCCUR BEHIND THE FRONT WITH
NORTHERN NEVADA FALLING BACK TO THE 50S AND 60S SATURDAY AFTERNOON.
INCLUDED A MENTION OF ISOLATED THUNDER ALONG THE FRONT...MAINLY FROM
THE CENTRAL NEVADA CONVERGENCE ZONE TO NE NEVADA. WITH THIS PASSING
TROUGH ASSUMING A MORE POSITIVE TILT...EXPECT SHOWER/THUNDERSTORM
COVERAGE TO BE LIMITED. MORE FREEZING TEMPERATURES POSSIBLE BEHIND
THE TROUGH AXIS ACROSS NORTHERN NEVADA NEXT SUNDAY MORNING. BT

AVIATION...SIGNIFICANT HIGH WIND EVENT UNFOLDING THIS AFTERNOON AND
THIS EVENING...WITH THE STRONGEST WINDS EXPECTED BETWEEN 21-04Z. SW
WINDS WILL CONTINUE TO INCREASE AHEAD OF AN INTENSE COLD FRONT
ENTERING WESTERN NEVADA.  WIND GUSTS OF 45-50 KTS ARE EXPECTED...
SIGNIFICANTLY IMPACTING AVIATION OPERATIONS AT ALL TAF SITES. AREAS
OF BLDU AND LIMITED VIS EXPECTED...INCLUDED VIS DROPPING TO MVFR IN
THE 00Z TAFS. -TSRA EXPECTED ALONG COLD FRONT FROM NEAR WILDHORSE TO
NEAR AUSTIN 21-03Z. WILL INCLUDE AT LEAST VCTS/CB FOR KWMC/KEKO INTO
THIS EVENING.

THIS EVENING AND TONIGHT...-SHRA WILL OVERSPREAD NORTHERN NEVADA
BEHIND THE COLD FRONTAL PASSAGE. EXPECT -SHRA AT KWMC BY 03Z
TUE...KEKO BY 06Z TUE...KELY BY 12Z TUE. EXPECT CIGS TO DROP TO
MVFR IN THE HEAVIEST PRECIPITATION 00-18Z TUE WITH SNOW POSSIBLY
MIXED WITH THE RAIN AT TIMES. BT

FIRE WEATHER...REST OF THIS AFTERNOON AND INTO THE OVERNIGHT
HOURS WILL FEATURE VERY GUSTY WINDS...LOW HUMIDITY...AND
LIGHTNING WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS IN NORTHERN
NEVADA. WINDS AND LOW HUMIDITY ARE EXPECTED TO CONTINUE INTO THE
EARLY MORNING HOURS IN EASTERN NEVADA. AS A COLD FRONT MOVES
THROUGH THE REGION TONIGHT EXPECT INCREASING HUMIDITY AND
DECREASING WINDS BEHIND THE COLD FRONT. ON WEDNESDAY RAINSHOWERS
AND INCREASING HUMIDITY WITH WIND GUSTS TO NEAR 30 MPH IN CENTRAL
NEVADA...SO DO NOT EXPECT CRITICAL FIRE WEATHER CRITERIA TO BE
MET. WEDNESDAY THROUGH FRIDAY EXPECT LIGHT WINDS WITH HUMIDITY
BELOW 15 PERCENT MAINLY IN CENTRAL NEVADA.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...
SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY.

FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER
COUNTY AND NORTHERN EUREKA COUNTY...SOUTH CENTRAL ELKO COUNTY...
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN
ELKO COUNTY...WHITE PINE COUNTY.

RED FLAG WARNING UNTIL 5 AM PDT TUESDAY FOR NORTHEASTERN NYE
COUNTY...NORTHERN ELKO COUNTY...NORTHWESTERN NYE COUNTY...RUBY
MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...
SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...WHITE PINE COUNTY.

RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
SOUTHWESTERN ELKO COUNTY.

WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN
NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY.

&&

91/95/99
Hazardous weather outlook, Jun 4, 10:58 PM PDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1058 PM PDT MON JUN 4 2012

NVZ030-036>038-060600-
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
1058 PM PDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE
REGION ON TUESDAY NIGHT. UNPROTECTED TENDER VEGETATION MAY BE
DAMAGED OR KILLED. A FREEZE WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ033-034-040-041-060600-
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
1058 PM PDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE TO AFFECT PARTS OF THE
REGION THROUGH THE OVERNIGHT HOURS...WITH SOME IMPROVEMENT IN
CONDITIONS TOWARD DAWN. A RED FLAG WARNING REMAINS IN EFFECT FOR
PARTS OF THE AREA UNTIL 5 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-035-039-060600-
NORTHERN ELKO COUNTY-WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY-
1058 PM PDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA AND NORTHEAST NEVADA.

.DAY ONE...TONIGHT.

GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE TO AFFECT PARTS OF THE
REGION THROUGH THE OVERNIGHT HOURS...WITH SOME IMPROVEMENT IN
CONDITIONS TOWARD DAWN. A RED FLAG WARNING REMAINS IN EFFECT FOR
PARTS OF THE AREA UNTIL 5 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE
REGION ON TUESDAY NIGHT. UNPROTECTED TENDER VEGETATION MAY BE
DAMAGED OR KILLED. A FREEZE WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

In the hours before

Local storm report, Jun 4, 8:58 PM PDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
858 PM PDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND GST 11 WSW WINNEMUCCA       40.88N 117.91W
06/04/2012  M68.00 MPH       HUMBOLDT           NV   MESONET

            ROSE CREEK NDOT SITE.

0313 PM     NON-TSTM WND GST 6 SW WINNEMUCCA         40.90N 117.81W
06/04/2012  M60.00 MPH       HUMBOLDT           NV   ASOS

            WMC ASOS.

0430 PM     NON-TSTM WND GST 5 SW RUBY VALLEY        40.73N 115.25W
06/04/2012  M61.00 MPH       ELKO               NV   MESONET

            RUBY VALLEY RAWS.

0450 PM     NON-TSTM WND GST 4 WSW ELKO              40.81N 115.83W
06/04/2012  M64.00 MPH       ELKO               NV   MESONET

            ELKO WEST NDOT SITE.

0500 PM     NON-TSTM WND GST 10 WNW JIGGS            40.46N 115.85W
06/04/2012  M79.00 MPH       ELKO               NV   MESONET

            CRANE SPRINGS RAWS.

0510 PM     NON-TSTM WND GST 6 SW PARADISE VALLEY    41.45N 117.62W
06/04/2012  M66.00 MPH       HUMBOLDT           NV   MESONET

            MOREY CREEK RAWS.

0534 PM     NON-TSTM WND GST 2 SW ELKO               40.82N 115.79W
06/04/2012  M73.00 MPH       ELKO               NV   ASOS

            ELKO ASOS.

0545 PM     NON-TSTM WND GST 2 NE ELKO               40.86N 115.73W
06/04/2012  M69.00 MPH       ELKO               NV   CO-OP OBSERVER

            WFO ELKO FORECAST OFFICE.

0655 PM     NON-TSTM WND GST 10 WSW GIBBS RANCH      41.51N 115.39W
06/04/2012  M69.00 MPH       ELKO               NV   MESONET

            STAG MOUNTAIN RAWS.

&&

CEC

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:17 PM PDTSpecial Weather StatementLKN43 min
Jun 4, 6:08 PM PDTHigh Wind WarningLKNElko, Nye, White Pine5 hr
Jun 5, 1:16 PM PDTSpecial Weather StatementLKN29 min

Nearby

Freeze Warnings in Nevada, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.